Visual problems

Hi everyone.

I want to ask about eye problems.

A couple of weeks ago my inr went to 1.8 I started clexane injections. I woke during the night and it was as if a horizontal line had been drawn across my eyes and I could only see things above that line. It happened on 2 occasions and I am now ok. In the past I have lost colour vision for a few hours. Tests thus far show no optic nerve damage or clot. Personally I think it is because of the low inr. Just wondered if anyone has similar experience?

15 Replies

oldestnewest
  • Yes others have reported similar problems with low INR, but if this is a new symptom for you please do check in with your GP and especially your main consultant! MaryF

  • Thanks Mary this is very helpful. A dr at my gp surgery did nothing ~ am making complaint. My specialist sent me to my optician who is referring me to eye specialist. I asked because they were unsure if this could be aps if nothing else is found. Thanks for helping.

  • Hi Stillwaiting!

    Your eye-symptom is EXACTLY what I had before I was anticoagulated with Warfarin. After that no more problems. The eye was divided into two parts with a horizontal line between and under that line everything was grey.

    I wonder if you really have got an APS-Specialist who allows you to go around with low INR or have you changed to Clexane now? The eye specialists did never find anything wrong with my eyes (had a lot of different symptoms and also lost my sight on one eye several times).

    I bet it is APS so talk with your Specialist and ask him to raise your INR over 3.5 and I am sure you will be better.

    Please tell me later on what happened. I am interested to know.

    If you stay on Warfarin I would suggest you selftest as then you can have better control of your INR and get it stable which is important as our INR can change from day to day. At least my can.

    Best wishes from Kerstin in Stockholm

  • Hi Kerstin

    I do selftest and usually am reasonably stable. I have stayed with my specialist as he wants me on warfarin even though I have not had an identified clot. Even when I had to have 18months stroke rehab no clot/bleed showed up yet I had to relearn how to read, speech was slurred, memory gone etc.

    Other specialists have wanted me off warfarin but it has given me my life back.

    But I know my specialist does not see many if any other aps patients. Am looking for another specialist as I only get to see this one every 6 months and he is unavailable in a crisis like this one.

    As I get older (I am 53) I seem to be getting more and more aps symptoms/complications.

    Thanks for reading.

    Lynn.

  • I think you shoud look for another Specialist. As I read about your son (the cyclist!) I know you live in England.

    I am 72 and we get more and more problems if we are not properly anticoagulated and can stop the micro-embolies (I had that) or DVTs and TIAs . You have obviosly got a full blown stroke.

    A Specialist knows that we can never go off our anticoagulation. Once APS always APS but the symptoms are possible to reduce quite a bit or totally.

    Kerstin

  • It's possible that what you are experiencing is migraine aura. You can get this without the pain of migraine. This would also fit in with a low INR as you must remember that adjusting warfarin takes a few days. I suggest you ask for LMWH injections for when this happens to stop future problems till your INR is in range again.

  • The optician said migraine may be a possibility.

    I always have clexane in the house as back up.

    Am scared now cos I'm having an operation soon so I have the whole warfarin heparin bridging thing to do.

    I am usually a very positive person but this past month has been tough. Thank you all for replying.

  • I have been having problems with my eyes, which I think are due to low INR - I don't get migraine type visual disturbances any more, (which is what yours sounds like, and I have had in the past, until they gave me Topiramate), just a lot of blurring and then recently when INR got really low I started to get double vision. This really scared me as it impacted on my ability to read big time - with or without glasses. My Rheumatologist wants me to see an ophthalmologist just to make sure, but I think it is the low INR - and have my fingers crossed that if it goes up and stays up for a while it will go away. I do get frustrated with how conservative the Warfarin Clinic can be in adjusting my dose, but I don't ever take matters into my own hands as if something went wrong then there would be no record of what I had been taking.

  • I self test and dose within a guideline contract with my gp. If I need to go above 9mg my gp has to agree and then stays in contact with me until I am back on range. Sadly the dr I saw refused to follow this programme so I was inr low far longer than necessary.

  • I'm up to 14mg of Warfarin at the moment and INR still won't stay above 3.5 for more than a week or so, then last week it went to 4.6! Drives me and the Warfarin Clinic bonkers, I am eating the same food all the time at the moment so there really should not be massive swings, I think my APS is misbehaving. The way it is at the moment I don't think I could self-test and am put off a bit by the cost of a machine - especially as I am hoping to be in the next phase of the Rivoxabarin (not sure right spelling) trial. Very annoying if medics do not help - perhaps you should complain - I know quite a few people on here do so, to try and get more medics to make an effort to understand the condition and how to treat it?

  • Thank you for your reply ☺

  • I handle my own warfarin n take. If inr is low I add if high I cut back. When I see my gp I tell her what does I am taking and what my INR is. I tell my husband as well as put my dose changes in the calendar on my phone. So my husband can tell what I am taking also the notes on my phone allow me to explain why I changed my dose. My sr understands that I know my body better then she does also I am symptomatic when my INR is to low and can't wait a week to get her opinion. I figure my husband can tell them my current dosing and my daughters can check my phone if someone needs to know. Probably not a proper situation but it keeps me alive and my dr only c patients 2 days a week so I really can't wait on her. I do have her cell number for any questions or emergency situations. Also I do know that my way is not the right way but its my way and it works for me and my dr.

  • Actually recording on your phone seems a really good idea cos we usually have our phones on us.

  • I have had 100's of visual distribances ranging from white outs, black outs, squiggly bright rotating lights, no vision and half or cut vision. There have been a couole times I. The past that I could only see my daughters or anything else, if I leaned my head back and looked dowb with my eyes almost closed. I have had lota of testing including an optical neurologist and there is nothing wrong with my eyes, optic nerve is fine no visible damage keft from strokes. The final decision has been that there is a problem in my brain and the messages get mixed up going to the back of the brain, where vision is handled and back to my eyes. I do have visible infarcts on my brain from strokes so we can only make an educated guess that there is a short in the brain maybe in the signals my eyes send to brain or in the brain where they are received. Also my field of vision cobtinues to degrade as well as my vision as a whole. Some days I c fine other day's everything is blurry or double vision. That may be ur problem either u where having a TIA, have damage from past TIA's. I do not know about ur new medication but u can check the side effects at drugs.com. . Hope this was helpful at least u know u are not alone. We stand with you, even when we can't c you. Lol

  • Whilst I don't want others to have this it does feel reassuring that I am not the only one.😉

You may also like...